Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 1, 2017, 7:28 PM MDT for Dundy County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 7:28 PM MDT (01:28 UTC)
- Expired
- Aug 1, 2017, 7:45 PM MDT
- In force
- 17 min
- Issued by
- NWS Goodland, KS
County Dundy County, NE
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
722 WWUS83 KGLD 020128 SPSGLD Special Weather Statement National Weather Service Goodland KS 728 PM MDT TUE AUG 1 2017 NEZ079-020145- Dundy NE- 728 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY UNTIL 745 PM MDT... At 727 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles southwest of Champion to 11 miles southwest of Enders Reservoir State Recreation Area. Movement was south at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Benkelman, Parks and Max. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4005 10136 4002 10194 4035 10193 4035 10151 TIME...MOT...LOC 0127Z 339DEG 29KT 4027 10186 4028 10165 $$ Lundquist
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:08 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 1, 6:08 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Goodland KS 608 PM MDT Tue Aug 1 2017 .UPDATE... Issued at 556 PM MDT Tue Aug 1 2017 Despite the well defined line of storms moving south toward the forecast area, confidence is low that storms will last long once they move into the northern counties. Latest data continues to indicate the storms ending as they move south into the forecast area; the question is how quickly will they end. By the time the storms get to Highway 36, they should be dissipating if not already coming to an end. Have low confidence of storms surviving once they move past Highway 36 due to lift ending and 700-600mb theta-e lowering. Storms should be done before midnight. So far have only seen a wind gust up to 40 MPH from Ogallala as the storms moved through. While quarter size hail cannot be completely ruled out, the main threat with these storms will be wind gusts; possibly as high as 55 MPH but more likely around the 40-50 MPH range. && .SHORT TERM...(This evening through Wednesday) Issued at 245 PM MDT Tue Aug 1 2017 Isolated to scattered thunderstorms remain possible across much of the area through mid to late evening both across the north and south where weather disturbances are forecast to move through or are presently in the area. With very dry air above the low level moisture storms are not expected to be severe but could produce rather gusty winds given DCAPE values over 1000 J/KG. Low temperatures near normal with mid 50s to low 60s. On Wednesday the day should start out sunny with a slow increase in clouds across the north as a cold front approaches. May see thunderstorms develop late in the afternoon with the cold front. 850mb temperatures warm another 2-5F from todays forecast values supporting mid 80s to low 90s for high temperatures. .LONG TERM...(Wednesday night through Tuesday) Issued at 159 PM MDT Tue Aug 1 2017 During the extended period there will be a persistent upper level northwest flow over the Tri-State region. This pattern supports chances for precipitation each day. Current guidance has continued chances for precipitation Wednesday night and into Thursday morning. The remainder of the day on Thursday is expected to be dry, the reason for this is due to dry air over the region from a cold frontal passage Wednesday night. Come Friday, chances for strong to severe storms are possible. Models are showing a stronger signal in the mid to late evening hours for any severe weather. There is a fair amount of CAPE and bulk shear, and those along with the passage of a shortwave will increase chances for storm development. Over the past few days the pattern for Friday has changed, so it will continue to be monitored to get a better idea on what will occur. Saturday through Tuesday will see continuous waves of precipitation moving over the region. This is due to the northwest flow aloft and shortwaves moving over the region. Temperatures during the period will start off much cooler in the low 70s to low 80s on Thursday due to the passage of the cold front. Friday through Tuesday will average in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 531 PM MDT Tue Aug 1 2017 VFR conditions expected for the TAFs. Main issue will be if or when the storms will impact KMCK this evening. Latest data indicates the storms moving south will fall apart as they cross into Hitchcock and Red Willow counties. For this reason have a VCTS mention due to uncertainty the storms will move over KMCK. Have even less confidence that storms will move near KGLD. Otherwise the next chance for storms will not be until closer to 0z Wednesday afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...99 LONG TERM...CLT AVIATION...JTL
Hazardous weather outlook, Aug 1, 2:45 PM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 245 PM MDT Tue Aug 1 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 245 PM MDT Tue Aug 1 2017 /345 PM CDT Tue Aug 1 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms will be possible through this evening across much of the area. The primary threats will be hail to one inch in diameter, outflow wind gusts to 55 mph and a brief period of locally heavy rainfall which may create reduced visibilities. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Scattered thunderstorms are expected from late Wednesday afternoon into the nighttime hours. Some of these storms could become severe with large hail and damaging winds being the main threats. There will be a chance of severe thunderstorms across the area from Friday afternoon into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 1, 1:49 PM MDT, 5 hours 39 minutes before
Special Weather Statement National Weather Service Goodland KS 249 PM CDT TUE AUG 1 2017 KSZ042-012030- Wichita KS- 249 PM CDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WICHITA COUNTY UNTIL 330 PM CDT... At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Modoc, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marienthal. LAT...LON 3835 10138 3865 10126 3863 10113 3832 10113 TIME...MOT...LOC 1949Z 009DEG 11KT 3857 10117 Lockhart
Special weather statement, Aug 1, 1:51 PM MDT, 5 hours 37 minutes before
Special Weather Statement National Weather Service Goodland KS 151 PM MDT TUE AUG 1 2017 KSZ041-012000- Greeley KS- 151 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL 200 PM MDT... At 151 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Coolidge, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Greeley County. LAT...LON 3834 10204 3835 10183 3826 10181 3826 10204 TIME...MOT...LOC 1951Z 354DEG 20KT 3824 10193 Lockhart
Special weather statement, Aug 1, 2:30 PM MDT, 4 hours 58 minutes before
Special Weather Statement National Weather Service Goodland KS 330 PM CDT TUE AUG 1 2017 KSZ042-012045- Wichita KS- 330 PM CDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WICHITA COUNTY UNTIL 345 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Leoti, moving southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lydia. LAT...LON 3843 10147 3842 10113 3826 10113 3826 10155 TIME...MOT...LOC 2029Z 031DEG 12KT 3831 10141 Lockhart
Special weather statement, Aug 1, 7:28 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 728 PM MDT TUE AUG 1 2017 NEZ079-020145- Dundy NE- 728 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY UNTIL 745 PM MDT... At 727 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles southwest of Champion to 11 miles southwest of Enders Reservoir State Recreation Area. Movement was south at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Benkelman, Parks and Max. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4005 10136 4002 10194 4035 10193 4035 10151 TIME...MOT...LOC 0127Z 339DEG 29KT 4027 10186 4028 10165 Lundquist
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:26 PM MDT | Special Weather Statement | GLD | Norton | 19 min |
| Aug 2, 2:47 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Aug 2, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Aug 2, 3:26 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Aug 2, 4:06 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Aug 2, 4:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 48 min |
| Aug 2, 5:11 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Aug 2, 5:27 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Aug 2, 5:31 PM MDT | Special Weather Statement | GLD | Yuma | 29 min |
| Aug 1, 7:45 PM MDT | Special Weather Statement | GLD | Dundy | 15 min |
| Aug 1, 8:57 PM MDT | Special Weather Statement | GLD | Red Willow | 18 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.